In His Grip
AlwaysRosie "We can't control the waves, but we can learn how to surf!!"
Co-Moderator - Lupus Forum
UCTD, Hashimotos, Inflammatory Bowel, Inflammatory Arthritis
Clickable Links: Lupus Resources Lupous.Org Lupus Criteria (4 of 11) Lupus Chapter Locator
Thank you for what you said. I think we all could use that encouragement. Kim, I've put on 60 pounds. I was 110 when I was diagnosed. I'm slowly, very slowly, losing some of that weight now. But it's soooo hard, as you know. I look like a different person, but I'm still the same old Ginny! It has been hard getting used to the extra chub that's all over my body, and the stretch marks. But I'm alive! If it wasn't for the prednisone, I don't think I'd be here, to be completely honest. Prednisone saved my life.
I had a really hard time getting used to my new "look". I still have a complex, LOL. But oh well. The alternative is that I'm dead, so I'll live with the extra poundage.
I agree with you. Adrenal crisis is WAY more serious than osteo. Heck, with all the bone metabolizing meds out there, you might be like every other woman, and not get it until you're old and wrinkley! I take Didrocal, 2000mg of calcium, 1400mg of vitamin D, every day. I get a bone density test every year, and I have the bones of a normal 34 year old woman! And I've been on chronic steroids for almost 8 years! Are you on a bone metabolizer like Didrocal, Fosomax? Any other one? You should be, and if you're not, I'm going to come to where your doctor is and give him a major spanking!!! I'm serious! WHAPPA!!!
That's an awful lot of pressure to put on you to be off the pred in 3 months. I would seriously consider seeing a new rheumy. If you NEED to be on prednisone, then so be it. He needs to stop the pressure and just see where you're at in 3 months and go from there. Sure, upping your methotrexate is great, but some people need multiple medications. Prednisone is a good one, a really good one. Despite the negative side effects.
I'm surprised he hasn't talked to you about adrenal fatigue. You need to be 100% informed about your condition, the side effects, and the risks. This just isn't right. I'm sure it's not sitting well with you either......
Oh, and yes. That itching you get is from the lupus, or it can be fibro. Both conditions will cause that! I get it all the time, and notice it most when my fibro is flaring up. It's all so weird.....
Take care tonight Kim, we'll talk more!